Alert archive / Vermont / Special Weather Statements in 2015

Special Weather Statement, NWS Albany, NY

August 3, 2015Bennington County, Vermont

NWS Albany, NY issued this special weather statement at Aug 3, 2015, 4:05 PM EDT for Bennington County, Vermont. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2015, 4:05 PM EDT (20:05 UTC)
Expired
Aug 3, 2015, 4:30 PM EDT
In force
25 min
Issued by
NWS Albany, NY

County Bennington County, VT

The radar

The Albany radar (KENX), 98 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WWUS81 KALY 032005
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT MON AUG 3 2015
 
NYZ084-VTZ013-032030-
SOUTHERN WASHINGTON-BENNINGTON-
405 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND
NORTHERN BENNINGTON COUNTIES...

AT 405 PM EDT...A STRONG THUNDERSTORM WAS OVER ARLINGTON...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ARLINGTON...MANCHESTER...SHAFTSBURY...DORSET...CAMBRIDGE...MANCHESTER
CENTER...WHITE CREEK...NORTH BENNINGTON...SUNDERLAND...SANDGATE...
PERU...GLASTENBURY...PERU TOWN CENTER...WEST SANDGATE...PAPER MILL
VILLAGE...PETERS FOUR CORNERS...MANCHESTER DEPOT...FRENCH HOLLOW...
HIDDEN VALLEY AND NORTH DORSET.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY 
CAUSE LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4311 7287 4312 7300 4301 7300 4288 7327
      4294 7328 4294 7333 4305 7340 4315 7326
      4331 7311 4330 7299 4330 7294 4319 7286
TIME...MOT...LOC 2005Z 232DEG 23KT 4309 7316 
$$

SNYDER/JPV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:42 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 3, 1:42 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT MON AUG 3 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING AND MOVE TO
THE COAST BY MORNING. IT MAY TRIGGER STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL
LINGER OVER QUEBEC THROUGH MUCH OF THE WEEK...BRINGING COOLER AIR
INTO OUR REGION...AND TRIGGERING SCATTERED SHOWERS DURING THE
AFTERNOON AND EVENING TUESDAY AND WEDNESDAY...MAINLY NORTH OF I90
AND OVER THE HIGHER TERRAIN.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOME SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT...

AS OF 930 AM EDT...MOST OF THE CIN IS MIXED OUT...A FINE LINE/PRE
FRONTAL TROF IS FM SLK-BGM AND APPEARS IT WILL BE THE FOCUS OF
CONVECTIVE DEVELOPMENT THIS AFTN. AHEAD OF IT SKIES HAVE BEEN
SUNNY...TD ARE IN THE LOWER 60S AND TEMPS ARE IN THE 80S WITH A
FEW MORE HOURS OF DIURNAL HEATING TO GO. AT 500HPA THE FIRST
SHORT WV ROTATING AROUND THE BASE OF THE LARGE QB/ONT CUT OFF IS
IN THE E GRTLKS AND MVNG SLOWLY E WITH THE BEST DYNAMICS N OR N OF
FCA.

MU CAPE VALUES ARE NOW IN THE VCNTY OF 1000-1500 J/KG...MID LEVEL
LAPSE RATES ARE ARND 6.5C. SCT TSTMS WILL FORM ALONG THIS LINE
DURING THE AFTN HRS...WHICH WILL BE COME STRONG AND SOME MAY BE
SEVERE.

THIS SCT-BKN LINE OF STORMS WILL PROGRESS IN BOWING SEGMENTS
ACROSS THE RGN DURING THE AFTN AND EVNG. SEE LATEST SPC DISC. PRE-
FRONTAL TROF WILL REACH SVT-RDG BY EVNG...AND DRIFT EAST AS
ACTIVITY DIM AND ATMOS STABILIZES. OVERNIGHT THIS BOUNDARY WILL
SHIFT EAST AS THE MAIN CDFNT MOVES INTO THE E GRTLKS...AND THEN
TO COAST BY DAYBREAK.

WITH CYCLONIC 500HPA FLOW ACROSS THE RGN AND COOLING AT 500HPACLOUDS
WILL INCR N TWRD DAYBREAK. MINDS WILL REMAIN IN THE 60S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY...THE COLD FRONT WILL BE NEAR WRN NEW ENGLAND BY
DAYBREAK. THE SFC DEWPT BOUNDARY WILL STILL BE PROGRESSING EAST
ACROSS ERN NY. THE NAM IS ADVERTISING ALOT OF INSTABILITY FOR TUE
WITH A DEEPLY SHEARED ENVIRONMENT. THE GFS HAS LESS AGAIN...BUT
THERE IS A SMALL AREA OF HIGH INSTABILITY FROM THE THE MASS PIKE
SOUTH AND EAST INTO NW CT. SPC DOES HAVE LITCHFIELD CTY CLIPPED BY
THE MARGINAL RISK. MID LEVEL LAPSE RATES WILL BE AROUND 6.5C/KM
WITH ANOTHER SHORT-WAVE ROTATING AROUND THE UPPER LEVEL LOW. WILL
HAVE TO MONITOR FOR SOME STRONG STORMS WITH GUSTY WINDS AND SMALL
HAIL /NO ENHANCED WORDING YET/...ESPECIALLY FROM THE CAPITAL
DISTRICT SOUTH AND EAST. LOW- LEVEL COLD ADVECTION WILL BE ONGOING
DURING THE LATE MORNING INTO THE PM. DOWNSLOPING EFFECTS OFF THE
ERN CATSKILLS/ERN DACKS MAY ALLOW MAX TEMPS TO GET INTO THE MID
AND U80S IN THE HUDSON RIVER VALLEY/CAPITAL REGION. EXPECT M70S TO
L80S IN MOST OTHER LOCATIONS...EXCEPT OVER THE SRN DACKS/SRN
GREENS WHERE SOME U60S TO L70S ARE POSSIBLE IN THE COLD ADVECTION
REGIME...AS H850 TEMPS LOWER TO +10C TO +16C FROM NW TO SE OVER
THE FCST AREA BY THE LATE PM. A SLIGHT TO LOW CHC OF THUNDERSTORMS
WILL CONTINUE UNTIL SUNSET.

TUESDAY NIGHT...WITH THE LOSS OF THE DIURNAL HEATING THE SCT
SHOWERS AND THUNDERSTORMS WILL DIMINISH QUICKLY. THE ISOLD-SCT
SHOWERS MAY LINGER THE LONGEST OVER THE SRN DACKS. LOWS WILL
GENERALLY BE IN THE MID 50S TO AROUND 60F WITH SOME U40S TO L50S
OVER THE SRN DACKS/SRN GREENS. HUMIDITY LEVELS WILL BE QUITE
COMFORTABLE.

WED-WED NIGHT...THE FCST AREA WILL STILL BE UNDER THE INFLUENCE OF
THE UPPER LEVEL LOW CENTERED OVER S-CNTRL QUEBEC. IN THE CYCLONIC
FLOW ANOTHER PIECE OF SHORT-WAVE ENERGY WILL SWING ACROSS UPSTATE
NY AND NEW ENGLAND. THE BEST CHC OF ISOLD-SCT SHOWERS DUE TO THE
CYCLONIC VORTICITY ADVECTION WILL BE NORTH AND WEST OF THE
CAPITAL REGION. H500 TEMPS WILL BE AROUND -15C TO -18C FROM ALY
NORTH AND WEST. THE H500 HEIGHTS ARE ABOUT 2-3 STD DEVS BELOW
NORMAL BASED ON THE LATEST GEFS FOR WED. H850 TEMPS WILL BE 1-2
STD DEVS BELOW NORMAL. HIGHS ON WED WILL BE IN THE M60S TO L70S
OVER THE MTNS...AND MID AND U70S IN THE VALLEYS...WITH A FEW 80F
READINGS NEAR KPOU. CLEARING SKIES AND LIGHT TO CALM WINDS WILL
ALLOW FOR COOL NIGHT FOR THE FIRST WEEK OF AUG...WITH HIGH
PRESSURE BUILDING IN. LOWS WILL RANGE FROM THE U40S TO M50S OVER
THE FCST AREA.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BELOW NORMAL TEMPERATURES EXPECTED WITH HIGHS MAINLY IN THE 70S.

GUIDANCE IS IN GENERAL AGREEMENT THAT A COLD FRONT SHOULD STALL TO OUR
SOUTH LATE IN THE WEEK SOMEWHERE ACROSS THE MID ATLANTIC REGION. THE EXACT
LOCATION IS VERY MUCH IN QUESTION AT THIS TIME. GUIDANCE IS ALSO IN
GENERAL AGREEMENT THAT A LARGE UPPER LEVEL LOW WILL MOVE NORTH OF THE
CANADIAN MARITIMES LATE IN THE WEEK LEAVING THE GREAT LAKES REGION AND
NORTHEAST UNDER A LONGWAVE TROUGH THOUGH THE WEEKEND.

THE DIFFERENCES IN THE MODELS ARE ON HOW THEY HANDLE SHORT WAVE ENERGY
MOVING THROUGH THE LONGWAVE TROUGH AND ITS IMPACTS THE POSITION OF THE
STALLED BOUNDARY AND THE STRENGTHEN OF AN AREA OF LOW PRESSURE THAT IS
EXPECTED TO FORM AND MOVE EASTWARD ALONG THE BOUNDARY. GUIDANCE HAVE NOT
BEEN SHOWING ANY CONSISTENCY. AT THIS TIME...THE OPERATIONAL RUN OF THE GFS
KEEPS THE BOUNDARY...LOW AND PRECIPITATION SHIELD TO OUR SOUTH WHILE THE
ECMWF BRINGS A SOAKING RAINFALL TO THE AREA LATE THURSDAY NIGHT AND FRIDAY
TO MAINLY TO AREAS SOUTH OF INTERSTATE 90.

HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER TO MAINTAIN
FORECAST CONSISTENCY AND HAVE CHANCE POPS FOR AREAS SOUTH OF I-90 LATE
THURSDAY NIGHT AND FRIDAY. AS FOR THE WEEKEND...HAVE MAINLY SLIGHT CHANCES
POPS SINCE THE TIMING OF ADDITIONAL SHORT WAVES IN HIGHLY UNCERTAIN.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A PERIOD OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT THE
TAF SITES AS A COLD FRONT APPROACHES THE REGION LATE THIS AFTERNOON
AND EVENING. CONDITIONS WILL BE FAVORABLE FOR THE POSSIBILITY FOR
SOME STRONG TO SEVERE THUNDERSTORMS.

VFR CONDITIONS ARE EXPECTED WELL INTO THE AFTERNOON HOURS WITH
CONDITIONS LOWERING TO MVFR WITH THE CONVECTION LATE THIS AFTERNOON
AND EVENING. IFR CONDITIONS WILL BE POSSIBLE BUT HAVE NOT BEEN INCLUDE
IN THE TAFS AT THIS TIME. OVERNIGHT GENERALLY MVFR CONDS W/AREAS
2SM IN BR. PATCHES OF IFR IN FOG ARE EXPECTED TO DEVELOP LATE
TONIGHT AS THE CLOUD COVER DECREASES AND WINDS LIGHTEN UP.

AT THE TAF SITES SOUTHERLY WINDS WILL CONTINUE 10 TO 20 KNOTS AND
GUSTY INTO THE EVENING. WINDS WILL BECOME LIGHT SOUTHERLY LATER
THIS EVENING...AND LIGHT AND VARIABLE OVERNIGHT.

OUTLOOK...
TUE NIGHT-THU: NO OPERATIONAL IMPACT. NO SIG WX.
THU NIGHT-FRI: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL APPROACH FROM THE EASTERN GREAT LAKES
REGION TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THE COLD
FRONT WILL BE EAST OF THE REGION TUESDAY MORNING...BUT AN UPPER
LEVEL DISTURBANCE WILL CONTINUE THE THREAT FOR SCATTERED SHOWERS
AND THUNDERSTORMS TUESDAY AFTERNOON...AS COOLER AND DRIER AIR WILL
ARRIVE FOR WEDNESDAY.

THE RH VALUES WILL LOWER TO 40 TO 60 PERCENT THIS AFTERNOON...AND
INCREASE TO 75 TO 100 PERCENT TONIGHT. THE RH VALUES WILL LOWER TO
35 TO 55 PERCENT TUESDAY AFTERNOON.

THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 10 TO 20 MPH
TODAY...AND SOUTH TO SOUTHWEST AT 5 TO 15 MPH TONIGHT. THE WINDS
WILL BE FORM THE WEST TO NORTHWEST AT 10 TO 20 MPH ON TUESDAY WITH
THE FRONT MOVING ACROSS THE REGION.

&&

.HYDROLOGY...
MAINLY DRY WEATHER IS EXPECTED THIS MORNING WITH SHOWERS AND
THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT
APPROACHES AND CROSSES THE REGION. THE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY DOWNPOURS AS PWATS RISE UP TO AROUND 1.5
INCHES AHEAD OF THE BOUNDARY. THE HEAVY RAINFALL COULD LEAD TO
SOME MINOR FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. ALSO
SOME SHARP WITHIN BANK RISES WOULD BE EXPECTED ON STREAMS...CREEKS
AND SOME SMALL RIVERS.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
TUESDAY ESPECIALLY DURING THE AFTERNOON AS THE UPPER LEVEL TROUGH
AXIS APPROACHES AND PASSES OVER THE REGION. RAINFALL AMOUNTS MAY
RANGE FROM A TENTH TO A THIRD OF AN INCH WITH LOCALLY HIGHER
AMOUNTS.

A TREND TOWARDS DRIER WEATHER WILL OCCUR ON WEDNESDAY...AND
CONTINUE UNTIL FRIDAY MORNING.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...SNYDER
FIRE WEATHER...BGM/WASULA
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 3, 6:40 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
640 AM EDT MON AUG 3 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
640 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING AHEAD OF A COLD FRONT. SOME OF THE THUNDERSTORMS MAY
PRODUCE DAMAGING WINDS OF 58 MPH OR GREATER AND OR LARGE HAIL AN
INCH IN DIAMETER OR LARGER. THE STORMS WILL MOVE FROM THE
SOUTHWEST TO NORTHEAST AT AROUND 35 MPH.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING MAY ACCOMPANY
SOME OF THE STORMS. THEY WILL ALSO BE CAPABLE OF PRODUCING
LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING IN SOME LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Aug 3, 3:08 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT MON AUG 3 2015

NYZ050-053-054-084-VTZ013-031930-
SOUTHERN WASHINGTON-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-BENNINGTON-
308 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RENSSELAER...
SOUTHEASTERN SARATOGA...SOUTHERN WASHINGTON AND SOUTHWESTERN
BENNINGTON COUNTIES...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS NEAR MECHANICVILLE...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
TROY...MECHANICVILLE...HOOSICK FALLS...WATERFORD...CAMBRIDGE...
GREENWICH...CENTER BRUNSWICK...HALFMOON...LEE...PITTSTOWN...WHITE
CREEK...EASTON...STILLWATER...SCHAGHTICOKE...VALLEY FALLS...EAST
SARATOGA JUNCITON...LINCOLNVILLE...MILLERTOWN...SPEIGLETOWN AND
PETERS FOUR CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE PONDING OF WATER IN POOR DRAINAGE LOCATIONS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4273 7359 4285 7377 4295 7367 4294 7363
      4297 7363 4298 7361 4304 7359 4317 7347
      4299 7319
TIME...MOT...LOC 1907Z 222DEG 26KT 4285 7362

JPV
Local storm report, Aug 3, 3:24 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
324 PM EDT MON AUG 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             NISKAYUNA               42.82N  73.90W
08/03/2015  M1.00 INCH       SCHENECTADY        NY   TRAINED SPOTTER

            TREE LIMBS DOWN IN NISKAYUNA AND ROTTERDAM

&&

EVENT NUMBER ALY1500217

HELLER
Special weather statement, Aug 3, 3:28 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT MON AUG 3 2015

NYZ050-053-054-084-VTZ013-032000-
SOUTHERN WASHINGTON-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-BENNINGTON-
328 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RENSSELAER...SOUTH
CENTRAL WASHINGTON AND SOUTHWESTERN BENNINGTON COUNTIES...

AT 326 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTER BRUNSWICK...OR
NEAR TROY...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. A PERIOD OF HEAVY RAINFALL IS LIKELY WHICH WILL PRODUCE
PONDING OF WATER ON ROADS AND LOW LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
TROY...BENNINGTON...COHOES...HOOSICK FALLS...POWNAL...GREEN ISLAND...
GRAFTON...WATERFORD...CENTER BRUNSWICK...WYNANTSKILL...WEST SAND
LAKE...BRUNSWICK...HOOSICK...PITTSTOWN...POESTENKILL...WHITE CREEK...
NORTH BENNINGTON...OLD BENNINGTON...EAST HOOSICK AND PETERSBURG
JUNCTION.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4280 7313 4264 7359 4275 7369 4278 7368
      4278 7370 4280 7372 4303 7333
TIME...MOT...LOC 1926Z 238DEG 25KT 4276 7358

SNYDER/JPV
Local storm report, Aug 3, 3:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT MON AUG 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             NEWPORT                 44.94N 72.21W
08/03/2015  M1.00 INCH       XXX                XX   NWS EMPLOYEE

&&

EHELLER
Special weather statement, Aug 3, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT MON AUG 3 2015

NYZ084-VTZ013-032030-
SOUTHERN WASHINGTON-BENNINGTON-
405 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND
NORTHERN BENNINGTON COUNTIES...

AT 405 PM EDT...A STRONG THUNDERSTORM WAS OVER ARLINGTON...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ARLINGTON...MANCHESTER...SHAFTSBURY...DORSET...CAMBRIDGE...MANCHESTER
CENTER...WHITE CREEK...NORTH BENNINGTON...SUNDERLAND...SANDGATE...
PERU...GLASTENBURY...PERU TOWN CENTER...WEST SANDGATE...PAPER MILL
VILLAGE...PETERS FOUR CORNERS...MANCHESTER DEPOT...FRENCH HOLLOW...
HIDDEN VALLEY AND NORTH DORSET.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4311 7287 4312 7300 4301 7300 4288 7327
      4294 7328 4294 7333 4305 7340 4315 7326
      4331 7311 4330 7299 4330 7294 4319 7286
TIME...MOT...LOC 2005Z 232DEG 23KT 4309 7316

SNYDER/JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:27 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie48 min
Aug 3, 3:08 PM EDTSpecial Weather StatementALYRensselaer22 min
Aug 3, 3:28 PM EDTSpecial Weather StatementALYRensselaer32 min
Aug 3, 3:31 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington32 min
Aug 3, 4:29 PM EDTSpecial Weather StatementALYGreene31 min
Aug 3, 5:04 PM EDTSpecial Weather StatementALYAlbany26 min
Aug 3, 5:07 PM EDTSpecial Weather StatementALYUlster38 min
Aug 3, 5:34 PM EDTSpecial Weather StatementALYRensselaer26 min
Aug 3, 5:56 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga2 hr
Aug 3, 5:58 PM EDTSpecial Weather StatementALYRensselaer47 min
Aug 3, 6:35 PM EDTSpecial Weather StatementALYOtsego55 min
Aug 3, 6:57 PM EDTSpecial Weather StatementALYOtsego33 min
Aug 3, 7:23 PM EDTSpecial Weather StatementALYMontgomery37 min
Aug 3, 7:32 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Schenectady45 min
Aug 3, 4:22 PM EDTSpecial Weather StatementALYWindham23 min
Aug 3, 4:45 PM EDTSpecial Weather StatementALYWindham45 min
Aug 3, 6:10 PM EDTSpecial Weather StatementALYWindham50 min
Aug 3, 6:22 PM EDTSpecial Weather StatementALYBennington23 min
Aug 3, 7:01 PM EDTSpecial Weather StatementALYBennington29 min

Nearby

Special Weather Statements in Vermont, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.